Prescription Drug Discussion Forums  

Go Back   Prescription Drug Discussion Forums > Medication Discussions > Specific Drug Discussions > Zonegran

Notices

Reply
 
Thread Tools Display Modes
  #1  
Old 12-03-2005, 06:00 AM
Amber
Guest
 
Posts: n/a
Default MIGRAINES

I have been on Zonegran (100mg)for about 8 months now. I was initially put on Topamax, but the side affects were awful. My arms tingled like they were asleep all the time, and I was dizzy and felt confused. The side affects with Zonegran have been much more tolerable. It has seemed to help reduce the frequency of my migraines. The worse side affects I have had is fatigue, some mental confusion and the most irritating is that I have noticed that I have some speech problems-which I have never had before. Sometimes when I am talking to someone, it is almost like my tongue takes up my whole mouth and I just cannot pronounce some words right to save my life. I call it mush-mouth. It is extremely irritating and I know it is a side affect of this drug. And although Zonegran has somewhat reduced the frequency of the migraines, I am still using 9+ Imitrex pills a month, plus I have perscriptions for Zomig and Imitrex statdose shots. There have still been times I have gone thru those pills/shots like crazy. Honestly, I can deal with the side affects I currently have, but I would have thought they would have subsided a good bit after being on the drug for 8+ months. I am not seeing quite the reduction in headaches that I thought I would. <br>
Reply With Quote
  #2  
Old 02-07-2008, 06:59 PM
michelle
Guest
 
Posts: n/a
Default migraines

you need to have your dr. increase you dose at 25mg intervals. try the new dose for a week or 2 if you still are having too many migraines have your dr. increase you another 25mg's so you are up to 150mg's a day and when you stop having so many migraine attacks you will then know you are at the right dosage. that dosage may be working for a period of months and then you may find that the frequency of migraines is beginning to increase again, that will be time to call your dr. to let him know that your current dosage is no longer working for you and that you think it is time to increase another 25mg's. 100mg's is a pretty low dose for someone who has so many migraines and 150mg to 200mg's is not at all an uncommon dosage. i hope you get those migraines under control, they are horrible!
Reply With Quote
  #3  
Old 02-07-2008, 06:59 PM
michelle
Guest
 
Posts: n/a
Default migraines

i was on topamax at 100 mg's a day and it worked great at first in stopping the migraines but then a few months later i began to get migraines again more frequently and so my dr. increased the dosage to 125 mg's per day.... 50 mg in the a.m., 25 mg's in the afternoon and then another 50 mg's in the p.m.. if i begin to get them agin we will have to increase my dose another 25 mg's again. i would bet money that that is the problem you are having here, you need to increase your dosage in 25mg intervals. try it for a week to 2 weeks if you have your migraines under control with just an additional 25mg's then you know youve got your dosage worked out, if you are still getting too many migraine attacks then tell your dr. that you need to increase it another 25mg's until you have the migraines under control.
Reply With Quote
  #4  
Old 12-15-2009, 07:06 AM
pbrown0428 pbrown0428 is offline
Junior Member
 
Join Date: Dec 2009
Posts: 1
Default

I have that too but it didn't start until I started taking 300mg. Though the headaches aren't as bad anymore. And I am losing weight which is always good. But they think my headaches are cause by sleep apnea, and small seizures. Just waiting for the insurances to approve all these tests.
Reply With Quote
Reply

Bookmarks

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off

Forum Jump

Similar Threads
Thread Thread Starter Forum Replies Last Post
migraines Jill Dutton Maxalt 0 12-03-2005 06:00 AM
Migraines Janice Zonegran 6 12-03-2005 06:00 AM
Migraines Rob Zonegran 2 12-03-2005 06:00 AM
Migraines beth Zonegran 0 05-27-2005 05:00 AM
Migraines Becky Zonegran 0 05-25-2005 05:00 AM


This site is presented as an educational source only. The information on this site is not a substitute for a visit with your doctor or pharmacist. Always talk to your doctor before changing medications or dosage, or if you experience any serious side effects. The information on this site that has been contributed by other visitors should be taken with a grain of salt. This is the Internet and you have no idea if the person who posted any information knows what they are talking about. Use this site to come up with a list of questions to ask your doctor, do not use this site to replace your doctor.

All times are GMT. The time now is 06:32 AM.


Powered by vBulletin® Version 3.8.8
Copyright ©2000 - 2019, vBulletin Solutions, Inc.